Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 154, NWS Nashville, TN

June 27, 2005DeKalb County, Warren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2005, 10:28 PM CDT for DeKalb County, Warren County, White County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2005, 10:28 PM CDT (03:28 UTC)
Expired
Jun 27, 2005, 11:30 PM CDT
In force
62 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties DeKalb County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 280332
SVROHX
TNC041-177-185-280430-
/O.NEW.KOHX.SV.W.0154.050628T0328Z-050628T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CDT MON JUN 27 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE KALB COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SMITHVILLE
  NORTHERN WARREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MCMINNVILLE
  WHITE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPARTA

* UNTIL 1130 PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH. THIS CLUSTER OF STORMS WAS LOCATED NEAR 
  MCMINNVILLE...AND MOVING NORTH AT 10 TO 15 MPH. THE SHERIFFS OFFICE
  IN MCMINNVILLE HAS RECEIVED SEVERAL REPORTS OF HIGH WINDS IN WARREN
  COUNTY DURING THE LAST HALF HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMPAIGN BY 1035 PM CDT
  DIBRALL BY 1045 PM CDT
  ROCK ISLAND BY 1045 PM CDT
  DOYLE BY 1050 PM CDT
  JEFFERSON BY 1055 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3560 8587 3558 8565 3602 8526 3609 8596

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 280400
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1056 PM CDT MON JUN 27 2005

TNC041-177-185-280430-
/O.CON.KOHX.SV.W.0154.000000T0000Z-050628T0430Z/
WARREN TN-WHITE TN-DE KALB TN-
1056 PM CDT MON JUN 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR DE
KALB...WHITE AND NORTHERN WARREN COUNTIES...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SHORT LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS LINE OF SEVERE STORMS WAS
LOCATED FROM DOYLE IN SOUTHWEST WHITE COUNTY ACROSS NORTHERN WARREN
COUNTY INTO WESTERN CANNON COUNTY. THE MOST SEVERE STORM WAS 9 MILES
SOUTH OF SMITHVILLE...MOVING NORTH AT 15 MPH. STORMS ALONG THIS LINE
HAVE THE POTENTIAL OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WINDS
IN EXCESS OF 60 MPH. MOVE INDOORS IMMEDIATELY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
    SMITHVILLE BY 1125 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3560 8587 3558 8565 3602 8526 3609 8596

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:00 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 27, 9:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT MON JUN 27 2005

.UPDATE...
CONVECTION HAS WANED SOMEWHAT AFTER SUNSET. STILL..MAY GET SOME
ACTIVITY LATER TONITE AS HAS BEEN TREND LAST FEW NITES. WILL UPDATE
BNA ZONES TO GO WITH PARTLY CLOUDY.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG

In the hours before

Special weather statement, Jun 27, 4:31 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT MON JUN 27 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-272215-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
431 PM CDT MON JUN 27 2005

LOOK FOR STRONG THUNDERSTORMS TO CONTINUE MOVING NORTHWEST AROUND 15
MPH THROUGH MAURY...LEWIS AND WILLIAMSON COUNTIES. GUSTY WINDS TO 40
MPH AND PEA SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED TO ACCOMPANY THESE STORMS. ALSO...STRONG
THUNDERSTORMS CAN BE EXPECTED TO MOVE THROUGH BENTON...HUMPHREYS AND
HOUSTON COUNTIES DURING THE NEXT HOUR.

THUNDERSTORMS HAVE INCREASED IN NUMBER IN THE AFTERNOON HEAT AND
HUMIDITY ACROSS MIDDLE TENNESSEE.

BBOYD
Special weather statement, Jun 27, 4:47 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT MON JUN 27 2005

TNZ027-059-272230-
DAVIDSON-WILLIAMSON-
447 PM CDT MON JUN 27 2005

A STRONG THUNDERSTORM WAS INDICATED IN FAR NORTHERN DAVIDSON COUNTY
AT 450 PM CDT...JUST SOUTH OF RIDGETOP. THE STORM SHOWED LITTLE
MOVEMENT. LOOK FOR HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING
STRIKES.

A BAND OF SCATTERED STRONG THUNDERSTORMS ARE HEADING NORTH
THROUGH WILLIAMSON COUNTY AT 450 PM CDT. THE BAND OF STORMS SHOULD
REACH SOUTHERN DAVIDSON COUNTY AROUND 510 PM CDT AND MOVE NORTH INTO
THE DOWNTOWN NASHVILLE AREA AROUND 525 PM CDT. THE STORMS ARE MOVING
ALONG AN INSTABILITY AXIS THAT STRETCHES ALONG INTERSTATE 65...WITH
THE MOST UNSTABLE AIR OVER NORTHERN MIDDLE TENNESSEE.

BOYD
Local storm report, Jun 27, 7:02 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     RURAL HILL              36.11N 86.51W
06/27/2005                   WILSON             TN   NWS EMPLOYEE

            LARGE TREE LIMB BLOWN OFF

&&

BBOYD
Local storm report, Jun 27, 7:05 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      NASHVILLE               36.17N 86.78W
06/27/2005                   DAVIDSON           TN   TRAINED SPOTTER

            STREET FLOODING REPORTED AT EIGHTH AVE AND LAFAYETTE
            STREETS.

&&

BBOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:31 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren59 min
Jun 27, 10:50 PM CDTSevere Thunderstorm WarningOHXCannon55 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.